Alert archive / North Dakota / Tornado Warnings in 2014

Tornado Warning 19, NWS Bismarck, ND

June 18, 2014Dickey County, McIntosh County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 18, 2014, 7:23 PM CDT for Dickey County, McIntosh County, North Dakota. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 7:23 PM CDT (00:23 UTC)
Expired
Jun 18, 2014, 8:00 PM CDT
In force
37 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Dickey County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 96 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:32 PM CDTTSTM WND DMGAshley, NDSPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY GROWN TREES OUT OF THE GROUND...LOST OF CAFE SHELTER.
Jun 18, 7:32 PM CDTTSTM WND DMGAshley, NDSPOTTER REPORTED NO POWER...ROOF OF BARN GONE...FULLY GROWN TREES OUT OF THE GROUND...LOST OF CALF SHELTER.
Jun 18, 7:35 PM CDTTSTM WND GST 707 Ne Ashley, NDARB OBSERVER. REPORTED WINDS ESTIMATED AT 70 MPH. A POLE BARN LOST ROOF. ANOTHER BARN IS GONE. LOST POWER...FIVE 15 FT TREES ARE OUT OF THE GROUND AND ABOUT 200FT OF FENCING IS GONE.POSSIBLE TORNADO.
Jun 18, 7:35 PM CDTTSTM WND GST 707 Ne Ashley, NDARB OBSERVER. REPORTED WINDS ESTIMATED AT 70 MPH. A POLE BARN LOST ROOF. ANOTHER BARN IS GONE. POSSIBLE TORNADO.
Jun 18, 7:55 PM CDTTSTM WND DMG2 N Ashley, NDROOF DAMAGE ON A POLE BARN. TORE ONE PANEL OUT AND ANOTHER WAS LIFTED. ESTIMATED WINDS OF 60 TO 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:28 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1475 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WFUS53 KBIS 190023
TORBIS
NDC021-051-190100-
/O.NEW.KBIS.TO.W.0019.140619T0023Z-140619T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
723 PM CDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA...
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 800 PM CDT

* AT 721 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
  AND EXTREMELY DANGEROUS TORNADO WAS LOCATED NEAR ASHLEY...OR 37
  MILES WEST OF ELLENDALE...AND MOVING NORTHEAST AT 35 MPH.

  THIS IS A PARTICULARLY DANGEROUS SITUATION.

  HAZARD...DAMAGING TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS
           WILL BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE
           HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...
           BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE DESTRUCTION
           POSSIBLE.

* THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN MCINTOSH AND
  NORTHWESTERN DICKEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4628 9919 4628 9885 4610 9876 4596 9932
      4610 9945
TIME...MOT...LOC 0023Z 239DEG 32KT 4607 9927

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

AYD
3 follow-up statements
879 
WWUS53 KBIS 190030
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
730 PM CDT WED JUN 18 2014

NDC021-051-190100-
/O.CON.KBIS.TO.W.0019.000000T0000Z-140619T0100Z/
DICKEY ND-MCINTOSH ND-
730 PM CDT WED JUN 18 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MCINTOSH AND
NORTHWESTERN DICKEY COUNTIES UNTIL 800 PM CDT...

AT 729 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
ASHLEY...OR 34 MILES WEST OF ELLENDALE...MOVING NORTHEAST AT 40 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS WILL
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
         BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
         VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.

THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF EASTERN MCINTOSH AND
NORTHWESTERN DICKEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4628 9919 4628 9885 4610 9876 4597 9932
      4610 9945
TIME...MOT...LOC 0030Z 225DEG 34KT 4611 9922

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

AYD
021 
WWUS53 KBIS 190034
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
734 PM CDT WED JUN 18 2014

NDC021-051-190100-
/O.CON.KBIS.TO.W.0019.000000T0000Z-140619T0100Z/
DICKEY ND-MCINTOSH ND-
734 PM CDT WED JUN 18 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCINTOSH AND
NORTHWESTERN DICKEY COUNTIES UNTIL 800 PM CDT...

AT 731 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
ASHLEY...OR 34 MILES WEST OF ELLENDALE...MOVING NORTHEAST AT 30 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS WILL
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
         BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
         VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DICKEY AND NORTHEASTERN
  MCINTOSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4607 9929 4616 9936 4628 9919 4628 9885
      4610 9876
TIME...MOT...LOC 0034Z 223DEG 28KT 4614 9919

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

AYD
993 
WWUS53 KBIS 190051
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
751 PM CDT WED JUN 18 2014

NDC021-051-190100-
/O.CON.KBIS.TO.W.0019.000000T0000Z-140619T0100Z/
DICKEY ND-MCINTOSH ND-
751 PM CDT WED JUN 18 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MCINTOSH AND
NORTHWESTERN DICKEY COUNTIES UNTIL 800 PM CDT...

AT 750 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A LARGE
AND EXTREMELY DANGEROUS TORNADO WAS LOCATED 8 MILES SOUTH OF
FREDONIA...OR 30 MILES NORTHWEST OF ELLENDALE...MOVING NORTHEAST AT
30 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS WILL
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
         BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
         VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHWESTERN DICKEY AND NORTHEASTERN
  MCINTOSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4624 9883 4616 9912 4628 9919 4628 9885
TIME...MOT...LOC 0051Z 226DEG 27KT 4622 9907

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...<.75IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 18, 6:56 PM CDT, 27 minutes earlier.

Area forecast discussion, Jun 18, 6:56 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
656 PM CDT WED JUN 18 2014

.UPDATE...
ISSUED AT 653 PM CDT WED JUN 18 2014

QUICK UPDATED TO CANCEL THE TORNADO WATCH FOR
OLIVER...MORTON...GRANT...SIOUX AND BURLEIGH COUNTIES.

UPDATE ISSUED AT 556 PM CDT WED JUN 18 2014

TORNADO WATCH HAS BEEN CANCELLED FOR STARK...ADAMS AND HETTINGER
COUNTIES. STRONG THUNDERSTORMS CONTINUE ACROSS THE FAR SOUTH
CENTRAL BUT HAVE GENERALLY BEEN BELOW SEVERE LEVELS. THESE STORMS
CONTINUE TO DECREASE IN INTENSITY AS THEY LIFT NORTH INTO A MORE
STABLE LOW LEVEL AIRMASS. CAN NOT COMPLETELY RULE OUT A STRONG TO
SEVERE THUNDERSTORM YET THIS EVENING...WE THINK MAINLY ALONG THE
SOUTH DAKOTA BORDER FROM THE MISSOURI RIVER INTO THE JAMES RIVER
VALLEY. AS MOISTURE FROM THE CENTRAL PLAINS CONTINUES TO FEED INTO
THE CENTRAL DAKOTAS. WEST OF THE INVERTED SURFACE TROUGH
SUBSIDENCE IS SIGNIFICANT AND SURFACE FLOW HAS TURNED NORTHERLY.
THUS THE FLOOD WATCH HAS BEEN CANCELLED FOR THE SOUTHWEST THROUGH
THE FAR NORTH CENTRAL INCLUDING DICKINSON...HETTINGER...WATFORD
CITY AND WILLISTON.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

MAIN FORECAST ISSUE TODAY WILL BE CONVECTION THROUGH TONIGHT.

CURRENTLY...TORNADO WATCH 322 IS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL. SURFACE LOW OVER SOUTH CENTRAL SOUTH
DAKOTA WITH AN INVERTED TROUGH INTO SOUTHWEST NORTH DAKOTA.
ABUNDANT LOW LEVEL MOISTURE CONTINUES TO POOL OVER CENTRAL AND
WESTERN NORTH DAKOTA ALONG THE INVERTED TROUGH HELPING TO
DESTABILIZE THE LOWER ATMOSPHERE. AN UPPER LEVEL LOW LIFTING
NORTH THROUGH MONTANA IS PROVIDING ABUNDANT UPPER LEVEL DIFFLUENCE
OVER THE ENTIRE FORECAST AREA. IMPULSES LIFTING NORTH AROUND THE
UPPER LOW ARE PROVIDING ABUNDANT BULK SHEAR AS THE SYSTEM NEARS.
THIS ENTIRE SETUP IS RESULTING IN AN INCREASED RISK OF SEVERE
THUNDERSTORMS ACROSS THE SOUTHWEST AND SOUTH CENTRAL THIS
AFTERNOON AND EVENING.

REGARDING THE FLASH FLOOD WATCH...PRECIPITABLE WATER VALUES IN
EXCESS OF 1.5 INCHES ARE SITUATED OVER SOUTH CENTRAL NORTH DAKOTA
THIS AFTERNOON. CURRENT BACK EDGE OF CONVECTION LOOKS TO BE
ESTABLISHING ITSELF OVER BOWMAN COUNTY. THUS THE WESTERN EXTENT OF
THE WATCH LOOKS GOOD. THIS AREA WILL BE THE FIRST TO BE OUT OF THE
HEAVY RAIN THREAT THIS EVENING. FARTHER EAST...EASTERN PORTIONS OF
CENTRAL NORTH DAKOTA FROM THE TURTLE MOUNTAINS TO THE JAMES RIVER
VALLEY LOOK LIKE THEY MAY NOT SEE CONVECTION UNTIL MID EVENING. BY
THIS TIME THE UPPER LEVEL LOW WILL BE LIFTING NORTHEAST. THUS
ALTHOUGH HEAVY RAIN IS EXPECTED...STORMS SHOULD BE PROPAGATING
FORWARD WITH LESS CHANCE OF STORMS TRAINING OVER THE SAME AREA.
THE AXIS OF GREATEST MOISTURE WILL SHIFT OVER THIS AREA. THUS
THERE WILL BE A POTENTIAL OF HEAVY RAIN AND WILL LET THE WATCH
RIDE FOR NOW.

THINGS FINALLY QUIET DOWN LATE TONIGHT INTO THURSDAY...BUT WITH
THE UPPER LOW TRACKING ALONG THE INTERNATIONAL BORDER...WILL KEEP
SOME SLIGHT CHANCE TO CHANCE POPS ACROSS THE AREA...MAINLY
AFTERNOON DIURNALLY DRIVEN.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 224 PM CDT WED JUN 18 2014

BROAD UPPER LOW SLOWLY WORKS ITS WAY EASTWARD JUST TO THE NORTH OF
THE INTERNATIONAL BORDER KEEPING CYCLONIC FLOW OVER THE AREA THROUGH
FRIDAY AFTERNOON. THIS WILL BRING CHANCES FOR SHOWERS/THUNDERSTORMS
MAINLY OVER THE NRN CWA...THOUGH EXPECT ANY STORMS SHOULD REMAIN
TAME WITH INSTABILITY ON THE WEAK SIDE. QUIET WEATHER EXPECTED
FRIDAY NIGHT BEHIND DEPARTING LOW AS IT STARTS TO SHIFT MORE
NORTHEASTERLY. AN ACTIVE WESTERLY FLOW PATTERN DEVELOPS FOR THE
WEEKEND INTO EARLY NEXT WEEK...BRINGING A NEAR DAILY CHANCE FOR
SHOWERS/STORMS. TEMPS WILL BE NEAR AVERAGE.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 656 PM CDT WED JUN 18 2014

MVFR CONDITIONS IN RAIN WITH EMBEDDED THUNDERSTORMS...FOG AND
STRATUS WILL IMPACT KBIS/KMOT/KJMS THIS EVENING. IFR FOG AND
STRATUS ARE POSSIBLE LATER TONIGHT. MVFR FOG AND STRATUS IS
POSSIBLE AT KDIK THIS EVENING. OTHERWISE...VFR CONDITIONS EXPECTED
AT KISN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NDZ002>005-
010>013-019>023-025-034>037-042-045>048-050-051.

&&

UPDATE...AYD
SHORT TERM...TWH
LONG TERM...TWH
AVIATION...AYD
Hazardous weather outlook, Jun 18, 6:51 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
651 PM CDT WED JUN 18 2014

NDZ002-003-005-010>013-019>023-025-034-035-037-042-045-048-051-
200000-
BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-MERCER-
OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-STUTSMAN-
GRANT-SIOUX-LA MOURE-DICKEY-
651 PM CDT WED JUN 18 2014 /551 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-200000-
BOTTINEAU-
651 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SEE
WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS ON THURSDAY AND FRIDAY.
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-009-017-018-031>033-040-041-043-044-200000-
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
651 PM CDT WED JUN 18 2014 /551 PM MDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ036-046-047-050-200000-
KIDDER-EMMONS-LOGAN-MCINTOSH-
651 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL NORTH DAKOTA THROUGH
TONIGHT. SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

THUNDERSTORMS ARE LIKELY THIS EVENING. A FEW STORMS MAY BE SEVERE
WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WIDELY SCATTERED SCATTERED THUNDERSTORMS WEST AND NORTH ON
THURSDAY AND NORTH ON FRIDAY. THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...RAINFALL
AMOUNTS AND FLOODING TO THE NATIONAL WEATHER SERVICE IN BISMARCK
AT 701-223-4582...OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Local storm report, Jun 18, 4:04 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             5 W SELFRIDGE           46.04N 101.03W
06/18/2014  E0.88 INCH       SIOUX              ND   TRAINED SPOTTER

&&

AYD
Special weather statement, Jun 18, 5:22 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
522 PM CDT WED JUN 18 2014

NDZ034>036-042-045>047-050-182315-
BURLEIGH-EMMONS-GRANT-KIDDER-LOGAN-MCINTOSH-MORTON-SIOUX-
522 PM CDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FLASHER TO 5 MILES EAST OF HAZELTON TO VENTURIA...AND MOVING NORTH AT
25 MPH. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP SOUTH OF THIS
LINE.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE...

EASTERN SIOUX...GRANT...AND MORTON COUNTIES...ALL OF EMMONS
COUNTY...WESTERN MCINTOSH AND LOGAN COUNTIES...AND SOUTHERN BURLEIGH
COUNTY. THIS INCLUDES BISMARCK AND MANDAN...NAPOLEON AND
WISHEK...ASHLEY AND STRASBURG...FLASHER AND FORT YATES.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4696 10117 4700 10007 4640 9918 4593 9921
      4594 10137
TIME...MOT...LOC 2219Z 188DEG 22KT 4653 10108 4651 10017
          4598 9951

SCHILD/VINING
Special weather statement, Jun 18, 5:29 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT WED JUN 18 2014

NDZ001-002-182315-
BURKE-DIVIDE-
529 PM CDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF COLUMBUS...OR 25 MILES EAST OF
CROSBY...MOVING NORTH AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LIGNITE...
  COLUMBUS...
  PORTAL...
  LARSON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4901 10248 4861 10267 4861 10288 4863 10288
      4864 10292 4901 10296 4901 10278 4900 10275
      4901 10273 4900 10266 4901 10265 4902 10258
TIME...MOT...LOC 2229Z 184DEG 31KT 4880 10277

SCHILD
Special weather statement, Jun 18, 6:18 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
618 PM CDT WED JUN 18 2014

NDZ035>037-046>048-050-051-190015-
BURLEIGH-DICKEY-EMMONS-KIDDER-LA MOURE-LOGAN-MCINTOSH-STUTSMAN-
618 PM CDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STERLING TO 10 MILES
SOUTHWEST OF STREETER TO 5 MILES WEST OF SPRING CREEK COLONY...AND
MOVING NORTH AT 40 MPH. OTHER STRONG THUNDERSTORMS WERE SOUTH OF
THIS LINE EXTENDING TO AND BEYOND THE SOUTH DAKOTA BORDER.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...

EASTERN BURLEIGH COUNTY...ALL OF KIDDER...SOUTHWESTERN
STUTSMAN...ALL OF EMMONS AND LOGAN AND MCINTOSH COUNTIES...AND
WESTERN LAMOURE AND DICKEY COUNTIES. THIS INCLUDES STEELE AND
MEDINA...LINTON AND WISHEK...NAPOLEON AND STRASBURG...ELLENDALE AND
EDGELEY. THIS ALSO INCLUDES INTERSTATE 94 FROM EAST OF BISMARCK TO
MEDINA.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4650 10049 4725 10030 4705 9922 4593 9834
      4594 10044
TIME...MOT...LOC 2314Z 200DEG 34KT 4678 10028 4657 9950
          4593 9898

SCHILD/VINING
Special weather statement, Jun 18, 6:46 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT WED JUN 18 2014

NDZ050-190015-
MCINTOSH-
646 PM CDT WED JUN 18 2014

...SPECIAL WEATHER STATEMENT...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VENTURIA AND ASHLEY...OR 39 MILES SOUTHEAST
OF LINTON...MOVING NORTHWEST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DANZIG...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING
AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4615 9984 4626 9952 4594 9927 4593 9931
      4594 9956
TIME...MOT...LOC 2346Z 146DEG 26KT 4604 9952

SCHILD/VINING
Local storm report, Jun 18, 7:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TORNADO          4 SW ASHLEY             45.99N  99.43W
06/18/2014                   MCINTOSH           ND   LAW ENFORCEMENT

            BRIEF TOUCHDOWN FOR APPROXIMATELY ONE MINUTE FROM 708
            TO 709 PM CDT.

&&

AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:15 PM CDTTornado WarningBISDickey, McIntosh30 min
Jun 18, 7:48 PM CDTTornado WarningBISKidder27 min
Jun 18, 7:54 PM CDTTornado WarningBISKidder36 min
Jun 18, 7:57 PM CDTTornado WarningBISDickey, LaMoure, Logan, McIntosh33 min
Jun 18, 8:15 PM CDTTornado WarningBISKidder30 min
Jun 18, 8:51 PM CDTSpecial Weather StatementBISDickey, Kidder, LaMoure, Stutsman39 min
Jun 18, 9:09 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure66 min
Jun 18, 9:14 PM CDTSevere Thunderstorm WarningBISFoster, Kidder, Stutsman, Wells61 min
Jun 18, 9:19 PM CDTTornado WarningBISFoster, Stutsman26 min
Jun 18, 9:24 PM CDTFlash Flood WarningBISDickey, LaMoure6 hr
Jun 18, 10:46 PM CDTSpecial Weather StatementBISFoster, Stutsman59 min
Jun 18, 10:50 PM CDTSpecial Weather StatementBISFoster, Stutsman55 min
Jun 19, 3:38 AM CDTRiver Flood WarningBISEmmons56 hr
Jun 19, 5:29 PM CDTSpecial Weather StatementBISGrant61 min
Jun 19, 6:33 PM CDTSpecial Weather StatementBISGrant27 min
Jun 19, 6:53 PM CDTSpecial Weather StatementBISSioux37 min

Nearby

Tornado Warnings in North Dakota, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.